MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHESES
Model Number NX029Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to (b)(6) inc.That a as vega ps femoral comp.Cemented f4n r (part # nx029r) was implanted during a primary total knee arthroplasty (tka) procedure performed on (b)(6), 2018.According to the complainant, the device loosened 2 years and 6 months post surgery.The patient underwent a revision surgery.Upon removal, the femur exhibited very little cement bonding.The complaint device was discarded, therefore, it is not available to be returned to the manufacturer for evaluation.A revision surgery was necessary.The adverse event is filed under aag reference (b)(4).Involved components: nx110 - vega ps gliding surface t1/1+ 10mm - lot 52396660.Nx051z - as vega ps tibial plateau cemented t1 - lot 52424675.Nn261z - as tibial obturator d12mm - lot 52413272.
 
Event or Problem Description
The adverse event is filed under aag reference (b)(4) ((b)(4)).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Explanation and rationale, and root cause: according to the quality standard and device history records (dhr) a material defect and production error was not found.In the light of the small amount of information received and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.It could be possible that there were problems with the cement technique.Corrective action for the topic of vega loosening, a product safety case (psc) was initiated.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F4N R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11673335
Report Number9610612-2021-00316
Device Sequence Number19596103
Product Code JWH
UDI-Device Identifier04046963810122
UDI-Public4046963810122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX029Z
Device Catalogue NumberNX029Z
Device Lot Number52402522
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN261Z; NX051Z; NX110
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight59